MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER

C.R. BARD INC. (COVINGTON) -1018233 BARD® X-FORCE® BALLOON DILATION CATHETER
Model Number 998804
Medical Device Problem Codes Fracture (1260); Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when inflating the balloon dilation catheter during operation, the balloon failed to be inflated under scope following water injection by the assistant using a pressure pump.The balloon was judged to be damaged and then removed.A new kit was unpacked and used, causing no adverse impact on the patient.Per follow up information received via ibc on 03mar2023, stated the balloon could not be inflated with liquid injected and there was no burst.Also stated that the balloon was inserted into the patient, but once the failure of inflation was found, the balloon was removed from the patient.And no harm or injury caused on patient.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Additional Manufacturer Narrative
The reported event is confirmed, cause unknown.The balloon dilation catheter was returned in the opened original packaging.An evaluation of the physical sample was completed by biomerics on (b)(6)2023.Photo samples were submitted showing a portion of the dilation catheter and inflation device, however, could not be evaluated for the reported failure.Visual evaluation of the physical sample noted a crack in the balloon hub connector.The balloon was observed to be fully deflated without evidence of being ever inflated and free of damages.The catheter was noted to be free of kinks and no occlusions were observed in the hub connectors.Both portholes of the outer shaft were inspected and present with no flash.A 0.038 guidewire was introduced through the wire hub, and an attempt was made to fill the catheter with distilled water using an inflation device, however, it was not possible to inflate the balloon due to the leak in the balloon hub.The balloon was was complete only with a crack from the top to the wings and there was no evidence that it has been deformed by a crush; therefore, it is likely that the connector had been over torqued, resulting in the crack and ultimate leakage.No manufacturing issues or non-conformances were noted during review of the dhr that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "only a physician who has an understanding of the clinical applications, technical principles and associated risks of balloon dilation within the urinary tract should use this device." "inspection prior to use the x-force® balloon dilation catheter is a sterile, single use device.Carefully inspect the catheter and the sterile packaging for signs of damage that may have occurred during shipment.Do not use the product if damage is evident." corrections: d, f, h h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.
 
Event or Problem Description

Brand Name
BARD® X-FORCE® BALLOON DILATION CATHETER
Common Device Name
BALLOON DILATION CATHETER
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key16563841
Report Number1018233-2023-01800
Device Sequence Number5423317
Product Code EZN
UDI-Device Identifier10801741052764
UDI-Public(01)10801741052764
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K050875
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2024
Device Model Number998804
Device Catalogue Number998804
Device Lot NumberBMFXFM08
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/23/2023
Supplement Date Received by Manufacturer05/26/2023
Initial Report FDA Received Date03/17/2023
Supplement Report FDA Received Date06/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown